Alert archive / Florida / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Melbourne, FL

January 28, 20075 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 28, 2007, 2:29 PM EST for 5 counties in Florida. It took effect at Jan 29, 2007, 3:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2007, 2:29 PM EST (19:29 UTC)
In effect from
Jan 29, 2007, 3:00 AM EST
Expired
Jan 29, 2007, 10:00 AM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMLB 281929
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EST SUN JAN 28 2007

FLZ041-044>047-053-141-144-147-291500-
/O.NEW.KMLB.WC.Y.0002.070129T0800Z-070129T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
DAYTONA BEACH...CLERMONT...TITUSVILLE
229 PM EST SUN JAN 28 2007

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST MONDAY. 

REINFORCING COLD AIR WILL OVERSPREAD THE AREA TONIGHT. GUSTY
NORTHWEST WINDS WILL COMBINE WITH TEMPERATURES FALLING INTO THE
MID 30S TO LOWER 40S TO PRODUCE UNSEASONABLY COLD WIND CHILL
READINGS LATE TONIGHT AND EARLY MONDAY MORNING. LOWEST WIND CHILL
TEMPERATURES WILL RANGE FROM THE UPPER 20S IN NORTH LAKE AND
VOLUSIA COUNTIES TO THE MID 30S IN OSCEOLA AND SOUTHERN BREVARD
COUNTIES. 

IF YOU USE A SPACE HEATER...BE SURE TO KEEP THEM AWAY FROM
BLANKETS...PILLOWS... CURTAINS OR OTHER COMBUSTIBLE MATERIAL.

$$

KELLY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 9:58 PM EST, 16 hours 31 minutes earlier.

Area forecast discussion, Jan 27, 9:58 PM EST, 16 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
958 PM EST SAT JAN 27 2007

...RAPIDLY MOVING LATE NIGHT SHOWERS AND GUSTY WINDS THEN TURNING
MUCH COLDER WITH POTENTIAL FOR A FREEZE OVER A LARGE AREA TUESDAY
MORNING...

.DISCUSSION...

00Z NAM HAS DECENT INITIALIZATION OF GULF SURFACE LOW...INDICATING A
1007 MB LOW CENTER OFF SE LA/MS COAST AT 00Z. MODEL HAS THE LOW
CENTER RAPIDLY TRAVERSING/TRANSLATING ACROSS TO OFF OF NE FL/SE GA
COAST BY 09Z SUNDAY. DEEP LAYER SHEAR CONTINUES TO LOOK IMPRESSIVE
BUT INSTABILITY IS NOT AND REMAINS A LIMITING FACTOR. WIND FIELDS
AND LOW LEVEL CONVERGENGE MAY ALLOW A LINE OF STORMS TO DEVELOP OVER
THE GULF. WHILE THE LINE IS EXPECTED TO WEAKEN AS IT MOVES INLAND...
IT WILL BE MOVING VERY RAPIDLY. WITH SUCH IMPRESSIVE WIND FIELDS AND
HELICITY HAVE LEFT A VERY LOW THREAT FOR SEVERE WIND/TORNADO IN THE
NORTH FOR THE LATE NIGHT HOURS. PRECIP EXPECTED TO BECOME WIDESPREAD
OVER THE NORTH AFTER MIDNIGHT...GRADUALLY DECREASING IN COVERAGE TO
THE SOUTH. STRONG GRADIENT WINDS DEVELOPING EARLY SUNDAY MORNING
BETWEEN THE LOW AND HIGH PRESSURE WILL PRODUCE STRONG AND GUSTY
WNW-NW WINDS.

&&

.AVIATION... VFR CIGS CONTINUE TO SPREAD EAST ACROSS CENT FL THIS
EVENING. PERIOD OF MVFR CIGS/VSBYS IN FAST MOVING RAIN SHOWERS...
ESPECIALLY AFTER 06Z. STRENGTHENING WIND FIELDS ABOVE THE BOUNDARY
LAYER OVERNIGHT WILL PRODUCE LOW LEVEL WIND SHEAR.

&&

.MARINE...MARINE CONDITIONS DETERIORATING THIS EVENING. SOUTH WINDS
ARE INCREASING AHEAD OF GULF SURFACE LOW WITH BUOY 41009 REPORTING
SOUTH WINDS AROUND 20KT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR
OFFSHORE WATERS AND WILL BE EXPANDED TO INCLUDE NEAR SHORE WATERS
STARTING 09Z SUNDAY AND WILL ADD A CAUTION HEADLINE FOR BEFORE THE
ADVISORY BEGINS. OCCASIONAL WIND GUSTS TO GALE FORCE ARE POSSIBLE
OFFSHORE  LATE TONIGHT.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY TO 10 AM EST MONDAY FOR WATERS FROM COCOA
     BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM FLAGLER
     BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 10 AM EST MONDAY FOR
     COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
     COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM.

&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jan 28, 12:06 PM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1206 PM EST SUN JAN 28 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
290000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1206 PM EST SUN JAN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...HIGH WIND IMPACT...
GUSTY NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25 MPH WILL
OCCUR BEHIND A COLD FRONT. A LAKE WIND ADVISORY IS IN EFFECT FOR
HAZARDOUS CONDITIONS ON INLAND LAKES.

...EXCESSIVE COLD IMPACT...
COLD AIR SPREADING DOWN THE FLORIDA PENINSULA COMBINED WITH
NORTHWEST WINDS BETWEEN 10 AND 15 MPH WILL CREATE UNSEASONABLY
COLD WIND CHILL READINGS ACROSS MUCH OF EAST CENTRAL FLORIDA LATE
TONIGHT AND EARLY MONDAY MORNING. LOWEST WIND CHILL TEMPERATURES
WILL RANGE FROM THE UPPER 20S IN NORTH LAKE AND VOLUSIA COUNTIES
TO THE UPPER 30S TO AROUND 40 ALONG THE TREASURE COAST. A WIND
CHILL ADVISORY WILL LIKELY BE ISSUED FOR A LARGE PORTION OF EAST
CENTRAL FLORIDA.

IF YOU USE A SPACE HEATER...BE SURE TO KEEP THEM AWAY FROM
BLANKETS...PILLOWS...CURTAINS OR OTHER COMBUSTIBLE MATERIAL.

...WIND AND SEA IMPACT...
WINDS HAVE SHIFTED TO THE NORTHWEST THIS MORNING FOLLOWING A COLD
FRONTAL PASSAGE. SPEEDS OF 15 TO 20 KNOTS WILL OCCUR NEAR SHORE
INCREASING RAPIDLY TO 20 TO 25 KNOTS JUST OFFSHORE. SEAS WILL BE
SUPPRESSED 3 TO 4 FEET NEAR SHORE DUE TO THE OFFSHORE FLOW BUT
QUICKLY BUILD TO 5 TO 7 FEET OFFSHORE. A SMALL CRAFT ADVISORY IS
IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG OFFSHORE WINDS WILL PRODUCE HAZARDOUS BOATING CONDITIONS
INTO EARLY MONDAY. ALSO...THERE WILL BE A FIRE WEATHER THREAT
MONDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY.

THE COLDEST AIR OF THE SEASON IS EXPECTED TUESDAY MORNING WITH
FREEZING OR NEAR FREEZING TEMPERATURES POSSIBLE ACROSS MUCH OF
EAST CENTRAL FLORIDA. THERE IS POTENTIAL FOR A HARD FREEZE ACROSS
NORTH LAKE AND NORTHWEST VOLUSIA COUNTIES. STAY TUNED TO LATER
STATEMENTS AND DISCUSSIONS ON THIS DEVELOPING COLD WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:27 AM ESTFreeze WatchMLBLake, Orange, Seminole, Volusia25 hr
Jan 28, 3:27 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia11 hr
Jan 28, 2:05 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Jan 28, 2:05 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr

Nearby

Wind Chill Advisories in Florida, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.